need advice on Camptosar and Erbitux

Options
lisa42
lisa42 Member Posts: 3,625 Member
edited March 2014 in Colorectal Cancer #1
Hello,

I'm new to this board, but I've enjoyed reading your many posts and people's answers so far. I'm getting ready to start chemo for the 2nd time this week. I'll be starting on a combination of Erbitux, Camptosar, and Avastin. After seeing how I tolerate the Camptosar and Erbitux, my onc may also then add in some Xeloda after a couple of weeks. Does anyone have any info or advice for me in preparing for the side effects of the Erbitux and Camptosar? They are both new to me- the Avastin is something I've had before.
I was on Folfox/Avastin Sept-Jan of '07 & really did very well. This is now my first follow up PET following my liver resection in May (and a May PET, which showed all clear). I have an 8 mm nodule plus a few other subcentimeter spots that are showing activity on the PET now. I thought maybe lung surgery would be the route to go, but my oncologist said no, he wouldn't even be thinking in those terms unless this new chemo regimen doesn't do it, but he's expecting it to work. Any thoughts, experiences, or advice would be appreciated.
Thanks in advance-
Lisa

Comments

  • apache4
    apache4 Member Posts: 272 Member
    Options
    My experience
    The main thing that bothered me with this same treatment was the infamous Erbitux rash. I would ask your onc for either the antibiotic lotion or the pills before you start. I like the lotion as the pills upset my tummy. I did not get these products until after three weeks of real suffering with the itchiness and burning. I was actually pretty angry with him that he did not prevent this. You still have the rash, but it is manageable. The other thing is that you CAN use make-up to cover. I use the mineral powder and it also seems to help dry the rash. Not knowing these things made it difficult...
    Are you going to have a treatment every week? I had to drop the Avastin due to severe nosebleeds, but now I get the Camptosar and Erbitux the first two weeks of the three week cycle and then Erbitux alone the third week.
    Keep us posted on how you are doing.
    Dx 6/06 Stage IV...too many liver mets to do anything but the chemo
    Linda
  • msccolon
    msccolon Member Posts: 1,917 Member
    Options
    Captosar and Erbitux
    Lisa, I haven't had Erbitux but i've had CPT-11 twice. Each round (12 treatments each) was accompanied by 5FU and Leucovorin and Avastin. The nausea and diarrhea were the worst of the side effects, but Emend and Decadron handled the nausea fantastically and Sandostatin managed the diarrhea, keeping it from getting so bad i required fluids. If you could manage Oxaliplatin, you can handle the new regimen I am sure! I have heard of the Erbitux rash, and legend tells it the worse the rash, the better it will work to kill your cancer, so good luck! Mary
  • claud1951
    claud1951 Member Posts: 424 Member
    Options
    Camptosar
    Hi Lisa,

    I had Camptosar and I have to say that I did well with it (I was on Oxil but had to go off of it). Of course any chemo makes you tired. The only noticable side affect was hair loss. It says it "thins" the hair. Mine got so thin I just buzzed it. Hey, I could handle that. To some people, it doesn't bother them.

    Oh.I fogot, while the Camptosar is going in, you might experience some hot flashes, watery eyes, runny nose, rolling stomach. Those are some side affects and let the nurse know immediately. They should know to look for that anyway. I had those every time and they gave me..ummm.ummm (I'm thinking) dang, I forget what it was but it took care of those side affects like in 30 seconds. I always was constipated after for about 2 days. (wow..I just said I didn't have side affects). I lied!! >>grin>>

    My best to you, Lisa. Keep us posted on how things are going

    Save your energy for moving forward
    Claudia
  • angelsbaby
    angelsbaby Member Posts: 1,165 Member
    Options
    claud1951 said:

    Camptosar
    Hi Lisa,

    I had Camptosar and I have to say that I did well with it (I was on Oxil but had to go off of it). Of course any chemo makes you tired. The only noticable side affect was hair loss. It says it "thins" the hair. Mine got so thin I just buzzed it. Hey, I could handle that. To some people, it doesn't bother them.

    Oh.I fogot, while the Camptosar is going in, you might experience some hot flashes, watery eyes, runny nose, rolling stomach. Those are some side affects and let the nurse know immediately. They should know to look for that anyway. I had those every time and they gave me..ummm.ummm (I'm thinking) dang, I forget what it was but it took care of those side affects like in 30 seconds. I always was constipated after for about 2 days. (wow..I just said I didn't have side affects). I lied!! >>grin>>

    My best to you, Lisa. Keep us posted on how things are going

    Save your energy for moving forward
    Claudia

    chemo drugs
    my husband had mouth sores and he does say he feels like his face is burning
  • msccolon
    msccolon Member Posts: 1,917 Member
    Options
    claud1951 said:

    Camptosar
    Hi Lisa,

    I had Camptosar and I have to say that I did well with it (I was on Oxil but had to go off of it). Of course any chemo makes you tired. The only noticable side affect was hair loss. It says it "thins" the hair. Mine got so thin I just buzzed it. Hey, I could handle that. To some people, it doesn't bother them.

    Oh.I fogot, while the Camptosar is going in, you might experience some hot flashes, watery eyes, runny nose, rolling stomach. Those are some side affects and let the nurse know immediately. They should know to look for that anyway. I had those every time and they gave me..ummm.ummm (I'm thinking) dang, I forget what it was but it took care of those side affects like in 30 seconds. I always was constipated after for about 2 days. (wow..I just said I didn't have side affects). I lied!! >>grin>>

    My best to you, Lisa. Keep us posted on how things are going

    Save your energy for moving forward
    Claudia

    side effects of camptosar
    you probably got a shot of atropine maybe? i think that's what they gave me for it.
  • lisa42
    lisa42 Member Posts: 3,625 Member
    Options
    Hello Everyone,

    It's me, Lisa, again. Thanks to you all for taking the time to reply and share your experiences. I had my first dose of Camptosar/Erbitux/Avastin yesterday. Amazingly, I had no side effects at all yet. I know I may still get them, but I was so pleased to have gone through it, the night, and all day today without any problems. What a world of difference from the first time I had Folfox/Avastin a year ago (It was the Oxaliplatin that gave me all the trouble then- I was allergic to it & the side effects from it were bad). Now, I'll be prepared in watching for any side effects that still may come. I imagine the effects will build up over time, since I'll be getting it once a week.
    Take care & blessings to you all!
    Lisa